Evidence map›Paper›PMID 26435989›Full record

ArticleJournal of clinical and diagnostic research : JCDR2015

Atrial Fibrillation Due to Over The Counter Stimulant Drugs in A Young Adult.

Braghadheeswar Thyagarajan, Sayee Sundar Alagusundaramoorthy, Abhinav Agrawal

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of clinical and diagnostic research : JCDR, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.6field-weighted citation impact, top 26% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 8 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Braghadheeswar ThyagarajanResident Physician, Department of Internal Medicine, Monmouth Medical Center , New Jersey, USA.
Sayee Sundar AlagusundaramoorthyResident Physician, Department of Internal Medicine, Monmouth Medical Center , New Jersey, USA .
Abhinav AgrawalResident Physician, Department of Internal Medicine, Monmouth Medical Center , New Jersey, USA .
Monmouth Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

The usage of over the counter stimulant drugs and energy drinks is increasing on a day to day basis for various purposes including work, sports and leisure among individuals in all age groups. Multiple formulations are available in the market including pills, liquid capsules and drinks in various flavours. Many of them contain excessively high doses of caffeine along with a variety of stimulant compounds that have multiple effects in different parts of the human body. The consumption of such high amounts of caffeine itself has shown to have caused cardiac arrhythmias in healthy individuals and when it is mixed with a number of stimulant compounds can be associated with a number of adverse effects in the human body. However, the awareness of such life threatening complications associated with these energy drinks does not exist among people who consume it on a day to day basis. We report a case of 25-year-old Caucasian male with no significant past medical history for cardiac diseases, no risk factors for atrial fibrillation, non smoker, occasional alcohol drinker who presents with new onset atrial fibrillation with rapid ventricular response due to the consumption of over the counter stimulant energy capsule which had high doses of caffeine.

Indexed as

CaffieneCardiac arrythmiasPalpitationsStimulants

Identifiers

PMID26435989
PMCPMC4576582
OpenAlexW2268015520

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.